Heavy Rain, Marion
- When
- August 24, 5:00 PM EST to 5:46 PM EST
- Where
- Marion County, 2.4 mi SSW of Kendrick
- Reported by
- Mesonet
- Coordinates
- 29.220, -82.190
Mesonet station FW6750 Ocala measured 2.09 inches of rain within an hour.
The axis of the Atlantic high pressure was stretched across the Florida peninsula resulting in relatively light flow at the surface. 3 inches.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
The axis of the Atlantic high pressure was stretched across the Florida peninsula resulting in relatively light flow at the surface. Aloft, broad troughing over the lower Mississippi Valley and ridging over the Bahamas continued southwesterly flow maintaining the anomalously moist airmass over the area, with PWATs near 2.3 inches. The sea breezes developed in the afternoon with showers and storms developing along the boundaries as they shifted inland. The Atlantic/Gulf sea breeze merger occurred along an axis of rich moisture along I-75 in the evening. Slow-moving storms that developed from the merger dumped about 2 inches of rainfall within an hour west of Ocala.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 24, 2:49 PM EST, 2 hours 11 minutes earlier.
Area Forecast Discussion
National Weather Service Jacksonville FL
349 PM EDT Wed Aug 24 2022
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.NEAR TERM...
Issued at 346 PM EDT Wed Aug 24 2022
Weak surface high pressure will be over region this period.
Airmass is quite moist this afternoon, but mid levels are fairly
mild, so not terribly unstable. Convection has initiated this
afternoon due to diurnal heating, particularly in areas where bodies
of water provide boundaries that add to the surface convergence.
The east coast sea breeze is expected to push pretty far inland
this afternoon, where it will meet with the gulf coast sea breeze.
This sea breeze merger is expected to occur near the I75
corridor, where the greatest coverage of convection is expected to
occur later this afternoon. The flow aloft is generally from the
west southwest, so expect this activity to drift back toward the
east as it weakens this evening. So, it is possible that beach
communities stay dry this afternoon, then have showers with
embedded thunderstorms move in toward later this evening to around
midnight. Expecting much of the shower and thunderstorm activity
to move off shore and dissipate during the overnight hours.
Lows in the lower to mid 70s expected.
A very similar pattern is forecast for Thursday, with convection
developing across the area on diurnal heating in the late morning
and early afternoon, then moving inland with the sea breeze, before
slowly moving back toward the coast in the evening.
Highs Thursday will be in the 85 to 90 degree range.
&&
.SHORT TERM...
(This evening through Thursday)
Issued at 346 PM EDT Wed Aug 24 2022
High pressure will be northeast of the region this period. This will
provide for a prevailing lower level onshore flow. This will allow
the east coast sea breeze to push well inland each afternoon. Daily
rounds of convection will develop in the late morning to early
afternoon hours due to diurnal heating, with this activity then
moving inland with the sea breeze. In general, the area will remain
in a moist airmass keeping the potential for numerous diurnal
showers and storms in the forecast.
Temperatures this period will be near seasonal levels.
&&
.LONG TERM...
(Thursday night through next Tuesday)
Issued at 346 PM EDT Wed Aug 24 2022
Surface high pressure will be centered to the northeast through
Tuesday, continuing the onshore flow pattern. Ample moisture will
continue across the area this period. With the onshore flow pattern
convection will develop during the late morning hours due to diurnal
heating. As the east coast sea breeze moves west in the afternoon,
storm cells will develop along it, pushing much of the convective
activity inland. While chances for convection will exist over
eastern counties, the greatest chances will be inland toward the I75
corridor each afternoon and evening, as the east coast and gulf sea
breezes merge.
The high will build more toward the east on Wednesday, resulting in
more of a flow from the south. The southerly flow will continue to
bring moisture into the region. The east coast sea breeze will push
inland during the afternoon, but likely only to the central part of
forecast area where it will stall, and will meet the gulf coast sea
breeze over NE FL.
Temperatures will be near seasonal levels this period.
&&
.MARINE...
Issued at 346 PM EDT Wed Aug 24 2022
Weak high pressure will be over the region through Thursday. High
pressure will build to the northeast Friday, and remain there
through the weekend and into next week.
Rip Currents: SE GA: Moderate through Thursday
NE FL: Moderate through Thursday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 73 88 72 86 / 20 80 60 80
SSI 77 86 76 85 / 20 40 50 70
JAX 73 88 72 88 / 30 50 50 80
SGJ 76 87 75 87 / 30 50 50 80
GNV 73 90 71 88 / 70 60 50 90
OCF 73 90 73 89 / 60 60 50 90
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
133 PM EDT WED AUG 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM LIGHTNING 2 N ORANGE PARK 30.20N 81.71W
08/23/2022 DUVAL FL LAW ENFORCEMENT
*** 1 INJ ***
TEENAGER WAS ELECTROCUTED BY LIGHTNING
STRIKE ON ROOSEVELT BLVD.
&&
SCCSpecial Weather Statement
National Weather Service Jacksonville FL
516 PM EDT Wed Aug 24 2022
FLZ024-GAZ165-264-242145-
Inland Nassau FL-Northeastern Charlton GA-Inland Camden GA-
516 PM EDT Wed Aug 24 2022
...A strong thunderstorm will impact portions of north central
Nassau, western Camden and northeastern Charlton Counties through 545
PM EDT...
At 516 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kings Ferry, or 8 miles east of Folkston, moving north at 20 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Kings Ferry, Winokur and Tarboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3076 8193 3104 8207 3106 8197 3105 8194
3106 8193 3109 8176 3079 8176
TIME...MOT...LOC 2116Z 168DEG 17KT 3084 8187
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CORLESSThe national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
Mesonet station FW6750 Ocala measured 2.09 inches of rain within an hour.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2022Every state in 2022This day in weather historyWarnings in Florida, August 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1052967.